MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY
Model Number CMV IGG
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The calibration and qc recovery data provided was within specification.The detection of cmv-specific igg antibodies in a single sample indicates a previous exposure to cmv but is not always sufficient to distinguish between an acute or latent infection (irrespective of the level of the igg antibody titer).In rare cases of primary cmv infection igg antibody may be present before a specific igm antibody response is detected.It is recommended that a follow-up sample be tested after 2 weeks.If the cmv igg antibody titer remains stable, a primary infection can be excluded.The investigation did not identify a product problem.
 
Event or Problem Description
There was an allegation of a questionable elecsys cmv igg result for 1 patient sample on a cobas e 801 analytical unit compared to a diasorin analyzer.For information related to the cmv igm assay, please refer to mfg report 1823260-2026-01549 this mdr is being submitted in an abundance of caution.On (b)(6) 2025, the cmv igm result was 0.48 iu/ml (negative) and the cmv igg result was 3.91 iu/ml (positive).The patient was 9 weeks and 2 days pregnant, and the results indicated cmv immunity.When the patient was 22 weeks pregnant, severe fetal brain abnormalities were detected suggesting fetal cytomegalovirus infection.Amniocentesis was performed and cmv pcr in amniotic fluid gave a positive result, confirming fetal cmv infection.The severity of the brain lesions was confirmed by mri of the fetal brain and termination of pregnancy was performed.The patient sample from (b)(6) 2025 was retested on a diasorin analyzer and the cmv igm result was 51.7 iu/ml (positive) and the cmv igg result was <5 iu/ml (negative).The exact date of testing was not provided.On (b)(6) 2026, the sample from (b)(6) 2025 was repeated on line 1 of the cobas analyzer and the cmv igm result was 0.51 (negative) iu/ml and the cmv igg result was 3.43 iu/ml (positive).The sample was repeated again on line 2 and the igm result was 0.54 iu/ml (negative) and the igg result was 3.12 iu/ml (positive).

Brand Name
ELECSYS CMV IGG
Common Device Name
CYTOMEGALOVIRUS IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25163961
Report Number1823260-2026-01898
Device Sequence Number8660626
Product Code LFZ
UDI-Device Identifier07613336198469
UDI-Public07613336198469
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberCMV IGG
Device Catalogue Number09118551190
Device Lot Number863613
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexFemale